zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Persistence properties for a family of nonlinear partial differential equations. (English) Zbl 1170.35509
Summary: We examine the persistence of decay properties for a family of dispersive nonlinear partial differential equations, so-called $b$-equations. We show that certain decay properties of the initial data persist for as long as the solution exists. On the other hand, for a subset of the family certain decay rates are possible only for the trivial solution. For example, the only solution that remains with compact support for any further time is the trivial solution.

MSC:
35Q53KdV-like (Korteweg-de Vries) equations
35B60Continuation of solutions of PDE
WorldCat.org
Full Text: DOI
References:
[1] Arnold, V.; Khesin, B.: Topological methods in hydrodynamics, (1998) · Zbl 0902.76001
[2] Beals, R.; Sattinger, D. H.; Szmigielski, J.: Multi-peakons and a theorem of Stieltjes, Inverse problems 15, L1-L4 (1999) · Zbl 0923.35154 · doi:10.1088/0266-5611/15/1/001
[3] Bressan, A.; Constantin, A.: Global conservative solutions of the Camassa--Holm equation, Arch. ration mech. Anal. 183, 215-239 (2007) · Zbl 1105.76013 · doi:10.1007/s00205-006-0010-z
[4] Camassa, R.; Holm, D.: An integrable shallow water equation with peaked solitons, Phys. rev. Lett. 71, 1661-1664 (1993) · Zbl 0972.35521 · doi:10.1103/PhysRevLett.71.1661
[5] Coclite, G. M.; Karlsen, K. H.: A semigroup of solutions for the Degasperis--Procesi equation, , 128-133 (2006)
[6] Coclite, G. M.; Karlsen, K. H.: On the well-posedness of the Degasperis--Procesi equation, J. funct. Anal. 233, 60-91 (2006) · Zbl 1090.35142 · doi:10.1016/j.jfa.2005.07.008
[7] Coclite, G. M.; Karlsen, K. H.: On the uniqueness of discontinuous solutions to the Degasperis--Procesi equation, J. differential equations 234, 142-160 (2007) · Zbl 1133.35028 · doi:10.1016/j.jde.2006.11.008
[8] Coclite, G. M.; Karlsen, K. H.; Risebro, N. H.: Numerical schemes for computing discontinuous solutions of the Degasperis--Procesi equation, IMA J. Numer. anal. 28, 80-105 (2008) · Zbl 1246.76114
[9] Constantin, A.: Existence of permanent and breaking waves for a shallow water equation: A geometric approach, Ann. inst. Fourier (Grenoble) 50, 321-362 (2000) · Zbl 0944.35062 · doi:10.5802/aif.1757 · numdam:AIF_2000__50_2_321_0
[10] Constantin, A.: On the scattering problem for the Camassa--Holm equation, Proc. R. Soc. lond. 457, 953-970 (2001) · Zbl 0999.35065
[11] Constantin, A.: Finite propagation speed for the Camassa--Holm equation, J. math. Phys. 46, No. 023506 (2005) · Zbl 1076.35109
[12] Constantin, A.; Escher, J.: Wave breaking for nonlinear nonlocal shallow water equations, Acta math. 181, 229-243 (1998) · Zbl 0923.76025 · doi:10.1007/BF02392586
[13] Constantin, A.; Gerdjikov, V.; Ivanov, R.: Inverse scattering transform for the Camassa--Holm equation, Inverse problems 22, 2197-2207 (2006) · Zbl 1105.37044 · doi:10.1088/0266-5611/22/6/017
[14] Constantin, A.; Kappeler, T.; Kolev, B.; Topalov, P.: On geodesic exponential maps of the Virasoro group, Ann. global anal. Geom. 31, 155-180 (2007) · Zbl 1121.35111 · doi:10.1007/s10455-006-9042-8
[15] Constantin, A.; Kolev, B.: Geodesic flow on the diffeomorphism group of the circle, Comment. math. Helv. 78, 787-804 (2003) · Zbl 1037.37032 · doi:10.1007/s00014-003-0785-6
[16] Constantin, A.; Mckean, H. P.: A shallow water equation on the circle, Comm. pure appl. Math. 52, 949-982 (1999) · Zbl 0940.35177 · doi:10.1002/(SICI)1097-0312(199908)52:8<949::AID-CPA3>3.0.CO;2-D
[17] Constantin, A.; Molinet, L.: Orbital stability of solitary waves for a shallow water equation, Physica D 157, 75-89 (2001) · Zbl 0984.35139 · doi:10.1016/S0167-2789(01)00298-6
[18] Constantin, A.; Strauss, W.: Stability of peakons, Comm. pure appl. Math. 53, 603-610 (2000) · Zbl 1049.35149 · doi:10.1002/(SICI)1097-0312(200005)53:5<603::AID-CPA3>3.0.CO;2-L
[19] Degasperis, A.; Holm, D.; Hone, A.: A new integral equation with peakon solutions, Theoret. math. Phys. 133, 1463-1474 (2002)
[20] Degasperis, A.; Procesi, M.: Asymptotic integrability, , 23-37 (1999) · Zbl 0963.35167
[21] Dullin, H. R.; Gottwald, G.; Holm, D. D.: Camassa--Holm, Korteweg-de Vries-5 and other asymptotically equivalent equations for shallow water waves, Fluid dynam. Res. 33, 73-95 (2003) · Zbl 1032.76518 · doi:10.1016/S0169-5983(03)00046-7
[22] Drazin, P.; Johnson, R. S.: Solitons--an introduction, (1989) · Zbl 0661.35001
[23] Escher, J.; Liu, Y.; Yin, Z.: Global weak solutions and blow-up structure for the Degasperis--Procesi equation, J. funct. Anal. 241, 457-485 (2006) · Zbl 1126.35053 · doi:10.1016/j.jfa.2006.03.022
[24] Escher, J.; Liu, Y.; Yin, Z.: Shock waves and blow-up phenomena for the periodic Degasperis--Procesi equation, Indiana univ. Math. J. 56, 87-117 (2007) · Zbl 1124.35041 · doi:10.1512/iumj.2007.56.3040
[25] J. Escher, Z. Yin, Well-posedness, blow-up phenomena, and global solutions for the b-equation, J. Reine Angew. Math. (in press) · Zbl 1159.35060 · doi:10.1515/CRELLE.2008.080
[26] Fokas, A. S.; Fuchssteiner, B.: Symplectic structures, their Bäcklund transformation and hereditary symmetries, Physica D 4, 47-66 (1981) · Zbl 1194.37114 · doi:10.1016/0167-2789(81)90004-X
[27] Henry, D.: Compactly supported solutions of the Camassa--Holm equation, J. nonlinear math. Phys. 12, 342-347 (2005) · Zbl 1086.35079 · doi:10.2991/jnmp.2005.12.3.3
[28] Henry, D.: Infinite propagation speed for the Degasperis--Procesi equation, J. math. Anal. appl. 311, 755-759 (2005) · Zbl 1094.35099 · doi:10.1016/j.jmaa.2005.03.001
[29] Henry, D.: Compactly supported solutions of a family of nonlinear partial differential equations, Dyn. contin. Discrete impuls. Syst. 15, 145-150 (2008) · Zbl 1165.35308
[30] D. Henry, Persistence properties for the Degasperis--Procesi equation, J. Hyperbolic Differ. Equ. (in press) · Zbl 1185.35228
[31] Himonas, A.; Misiolek, G.; Ponce, G.; Zhou, Y.: Persistence properties and unique continuation of solutions of the Camassa--Holm equation, Comm. math. Phys. 271, 511-522 (2007) · Zbl 1142.35078 · doi:10.1007/s00220-006-0172-4
[32] Ivanov, R.: Water waves and integrability, Philos. trans. Roy. soc. Lond. 365, 2267-2280 (2007) · Zbl 1152.76322 · doi:10.1098/rsta.2007.2007
[33] Johnson, R. S.: Camassa--Holm, Korteweg-de Vries and related models for water waves, J. fluid mech. 455, 63-82 (2002) · Zbl 1037.76006 · doi:10.1017/S0022112001007224
[34] Kouranbaeva, S.: The Camassa--Holm equation as geodesic flow on the diffeomorphism group, J. math. Phys. 40, 857-868 (1999) · Zbl 0958.37060 · doi:10.1063/1.532690
[35] Liu, Y.; Yin, Z.: Global existence and blow-up phenomena for the Degasperis--Procesi equation, Comm. math. Phys. 267, 801-820 (2006) · Zbl 1131.35074 · doi:10.1007/s00220-006-0082-5
[36] Liu, Y.; Yin, Z.: On the blow-up phenomena for the Degasperis--Procesi equation, Int. math. Res. not. 2007 (2007) · Zbl 1162.35067
[37] Mckean, H. P.: Integrable systems and algebraic curves, Lecture notes in mathematics (1979) · Zbl 0449.35080
[38] Mustafa, O.: A note on the Degasperis--Procesi equation, J. nonlinear math. Phys. 12, 10-14 (2005) · Zbl 1067.35078 · doi:10.2991/jnmp.2005.12.1.2
[39] Yin, Z.: On the Cauchy problem for a nonlinearly dispersive wave equation, J. nonlinear math. Phys. 10, 10-15 (2003) · Zbl 1021.35100 · doi:10.2991/jnmp.2003.10.1.2
[40] Yin, Z.: Global weak solutions for a new periodic integrable equation with peakon solutions, J. funct. Anal. 212, 182-194 (2004) · Zbl 1059.35149 · doi:10.1016/j.jfa.2003.07.010